Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



$k$-dimensional regularity classifications for $s$-fractals

Authors: Miguel Ángel Martín and Pertti Mattila
Journal: Trans. Amer. Math. Soc. 305 (1988), 293-315
MSC: Primary 28A75
MathSciNet review: 920160
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We study subsets $E$ of ${{\mathbf {R}}^n}$ which are ${H^s}$ measurable and have $0 < {H^s}(E) < \infty$, where ${H^s}$ is the $s$-dimensional Hausdorff measure. Given an integer $k$, $s \leqslant k \leqslant n$, we consider six ($s$, $k$) regularity definitions for $E$ in terms of $k$-dimensional subspaces or surfaces of ${{\mathbf {R}}^n}$. If $s = k$, they all agree with the (${H^k}$, $k$) rectifiability in the sense of Federer, but in the case $s < k$ we show that only two of them are equivalent. We also study sets with positive lower density, and projection properties in connection with these regularity definitions.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 28A75

Retrieve articles in all journals with MSC: 28A75

Additional Information

Keywords: <IMG WIDTH="54" HEIGHT="41" ALIGN="MIDDLE" BORDER="0" SRC="images/img1.gif" ALT="$(s,\,k)$"> regular sets, Hausdorff measures, tangent planes, orthogonal projections
Article copyright: © Copyright 1988 American Mathematical Society